Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 71, NWS Quad Cities, IA

June 27, 20095 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 27, 2009, 4:45 PM CDT for 5 counties in Iowa. It was in force for 60 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2009, 4:45 PM CDT (21:45 UTC)
Expired
Jun 27, 2009, 5:45 PM CDT
In force
60 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA, Scott County, IA

The radar

The Quad Cities radar (KDVN), 15 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:02 PM CDTTSTM WND GST 601 Nw Wilton, IAWINDS ESTIMATED TO BE 50 TO 60 MPH WITH SOME BRANCHES COMING DOWN. BRANCH DIAMETER IS 1 TO 2 INCHES. LOCATION IS AROUND 1 THIRD OF A MILE NORTHWEST OF INTERSECTION OF 5TH AND MAURER ST ON NORTHWEST SIDE OF TOWN.
Jun 27, 5:30 PM CDTTSTM WND DMG1 S Davenport, IASEVERAL TREES AND TREE BRANCHES DOWN IN DOWNTOWN DAVENPORT. A LARGE TREE FALLEN ON MCKAY MUSIC BUILDING ON BRADY STREET.
Jun 27, 5:30 PM CDTTSTM WND DMGDavenport, IA1 FOOT DIAMTER TREE SNAPPED IN HALF AT 8TH AND WARREN. TIME ESTIMATED.
Jun 27, 5:30 PM CDTTSTM WND GST 60Davenport, IA
Jun 27, 5:37 PM CDTTSTM WND DMGRiverdale, IATREE BLOWN DOWN. REPORTED BY KWQC TV.
Jun 27, 5:40 PM CDTTSTM WND DMG1 W Princeton, IAPOWERLINES DOWN. TIME ESTIMATED.
Jun 27, 5:40 PM CDTTSTM WND DMGClinton, IAPOWERLINES DOWN IN TOWN. TIME ESTIMATED.
Jun 27, 5:40 PM CDTTSTM WND GST 602 S Davenport, IAIDOT RWIS SITE RQCI4
Jun 27, 5:45 PM CDTTSTM WND DMGLe Claire, IATREES DOWN IN TOWN. REPORTED BY KWQC TV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:41 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 272145
SVRDVN
IAC031-045-097-105-163-272245-
/O.NEW.KDVN.SV.W.0071.090627T2145Z-090627T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT SAT JUN 27 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CEDAR COUNTY IN EAST CENTRAL IOWA...
  CLINTON COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN JACKSON COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN JONES COUNTY IN EAST CENTRAL IOWA...
  SCOTT COUNTY IN EAST CENTRAL IOWA...

* UNTIL 545 PM CDT.

* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH....AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR TIPTON...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENNETT AROUND 500 PM CDT...
  7 MILES NORTH OF DURANT AROUND 510 PM CDT...
  7 MILES NORTH OF WALCOTT AROUND 525 PM CDT...
  DONAHUE AROUND 530 PM CDT...
  LONG GROVE...ELDRIDGE AND 8 MILES NORTH OF DAVENPORT AROUND 540 PM
  CDT...
  7 MILES SOUTHWEST OF MCCAUSLAND...8 MILES NORTH OF BETTENDORF AND 9
  MILES WEST OF PRINCETON AROUND 545 PM CDT...

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 256 AND 306.

THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 4.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4199 9014 4189 9016 4180 9022 4173 9032
      4159 9034 4157 9042 4153 9045 4152 9058
      4146 9066 4145 9077 4159 9078 4160 9137
      4207 9098 4216 9024
TIME...MOT...LOC 2145Z 277DEG 28KT 4173 9115

$$

ERVIN
5 follow-up statements
000 
WWUS53 KDVN 272204
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT SAT JUN 27 2009

IAC031-045-097-105-163-272245-
/O.CON.KDVN.SV.W.0071.000000T0000Z-090627T2245Z/
JACKSON IA-JONES IA-CLINTON IA-CEDAR IA-SCOTT IA-
504 PM CDT SAT JUN 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SCOTT...CEDAR...CLINTON...SOUTHEASTERN JONES AND SOUTHERN JACKSON
COUNTIES...

AT 502 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE
EXTENDING FROM MAQUOKETA TO 6 MILES SOUTH OF LIME CITY...OR ALONG A
LINE EXTENDING FROM MAQUOKETA TO 11 MILES NORTH OF MUSCATINE...MOVING
EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SUNBURY...NEW LIBERTY AND CALAMUS AROUND 510 PM CDT...
  DURANT...DIXON AND DELMAR AROUND 515 PM CDT...
  WELTON AND PLAINVIEW AROUND 520 PM CDT...
  WALCOTT AND MAYSVILLE AROUND 525 PM CDT...
  DAVENPORT AND BETTENDORF AROUND 530 PM CDT...

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 257 AND 306.

THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 4.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A 
THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4199 9014 4189 9016 4180 9022 4173 9032
      4159 9034 4157 9042 4153 9045 4152 9058
      4146 9066 4145 9077 4159 9078 4160 9137
      4207 9098 4216 9024
TIME...MOT...LOC 2203Z 277DEG 28KT 4207 9069 4157 9104

$$

ERVIN
000 
WWUS53 KDVN 272211
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 PM CDT SAT JUN 27 2009

IAC031-045-097-105-163-272245-
/O.CON.KDVN.SV.W.0071.000000T0000Z-090627T2245Z/
JACKSON IA-JONES IA-CLINTON IA-CEDAR IA-SCOTT IA-
511 PM CDT SAT JUN 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SCOTT...CEDAR...CLINTON...SOUTHEASTERN JONES AND SOUTHERN JACKSON
COUNTIES...

AT 506 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM MAQUOKETA TO 6 MILES SOUTHWEST OF DURANT...OR
ALONG A LINE EXTENDING FROM MAQUOKETA TO 11 MILES NORTH OF
MUSCATINE...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DIXON AND DELMAR AROUND 515 PM CDT...
  WELTON...PLAINVIEW AND GRAND MOUND AROUND 520 PM CDT...
  SPRAGUEVILLE...WALCOTT AND MAYSVILLE AROUND 525 PM CDT...
  PRESTON AND DONAHUE AROUND 530 PM CDT...
  DAVENPORT AND BETTENDORF AROUND 530 PM CDT...

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 257 AND 306.

THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 4.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND IT REMAINS A THREAT.

&&

LAT...LON 4199 9014 4189 9016 4180 9022 4173 9032
      4159 9034 4157 9042 4153 9045 4152 9058
      4146 9066 4145 9077 4159 9078 4160 9137
      4207 9098 4216 9024
TIME...MOT...LOC 2210Z 277DEG 28KT 4206 9061 4156 9097

$$

ERVIN
000 
WWUS53 KDVN 272216
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT SAT JUN 27 2009

IAC105-272225-
/O.CAN.KDVN.SV.W.0071.000000T0000Z-090627T2245Z/
JONES IA-
516 PM CDT SAT JUN 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JONES COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WIND 
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4215 9024 4199 9014 4180 9022 4173 9032
      4159 9034 4157 9042 4153 9045 4152 9058
      4146 9066 4145 9077 4159 9078 4160 9112
      4207 9073 4216 9024
TIME...MOT...LOC 2215Z 277DEG 28KT 4208 9046 4155 9087

$$

IAC031-045-097-163-272245-
/O.CON.KDVN.SV.W.0071.000000T0000Z-090627T2245Z/
JACKSON IA-CLINTON IA-CEDAR IA-SCOTT IA-
516 PM CDT SAT JUN 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SCOTT...SOUTHEASTERN CEDAR...CLINTON AND SOUTHEASTERN JACKSON
COUNTIES...

AT 515 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM SPRAGUEVILLE TO DURANT...OR ALONG A LINE
EXTENDING FROM 11 MILES EAST OF MAQUOKETA TO 14 MILES NORTHEAST OF
MUSCATINE...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WALCOTT...PRESTON...MAYSVILLE AND CHARLOTTE AROUND 520 PM CDT...
  VAN BUREN...DONAHUE...DEWITT AND BLUE GRASS AROUND 525 PM CDT...
  REECEVILLE AND MILES AROUND 530 PM CDT...
  DAVENPORT AND BETTENDORF BY 530 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND IT REMAINS A THREAT.

&&

LAT...LON 4215 9024 4199 9014 4180 9022 4173 9032
      4159 9034 4157 9042 4153 9045 4152 9058
      4146 9066 4145 9077 4159 9078 4160 9112
      4207 9073 4216 9024
TIME...MOT...LOC 2215Z 277DEG 28KT 4208 9046 4155 9087

$$

ERVIN
000 
WWUS53 KDVN 272237
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
537 PM CDT SAT JUN 27 2009

IAC031-272247-
/O.CAN.KDVN.SV.W.0071.000000T0000Z-090627T2245Z/
CEDAR IA-
537 PM CDT SAT JUN 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CEDAR COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.


A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4199 9014 4180 9022 4173 9032 4159 9034
      4157 9042 4153 9045 4152 9058 4146 9066
      4145 9077 4159 9078 4160 9086 4208 9045
      4216 9025
TIME...MOT...LOC 2237Z 277DEG 28KT 4205 9023 4153 9064

$$

IAC045-097-163-272245-
/O.CON.KDVN.SV.W.0071.000000T0000Z-090627T2245Z/
JACKSON IA-CLINTON IA-SCOTT IA-
537 PM CDT SAT JUN 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SCOTT...EASTERN CLINTON AND SOUTHEASTERN JACKSON COUNTIES...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM TEEDS GROVE TO WEST LAKE
PARK...OR ALONG A LINE EXTENDING FROM 14 MILES WEST OF MOUNT CARROLL
TO DAVENPORT...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FOLLETTS...BETTENDORF...BULGERS HOLLOW CAMP GROUND AND CAMANCHE
  AROUND 540 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4199 9014 4180 9022 4173 9032 4159 9034
      4157 9042 4153 9045 4152 9058 4146 9066
      4145 9077 4159 9078 4160 9086 4208 9045
      4216 9025
TIME...MOT...LOC 2237Z 277DEG 28KT 4205 9023 4153 9064

$$

ERVIN
000 
WWUS53 KDVN 272250 RRA
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
550 PM CDT SAT JUN 27 2009

IAC045-097-163-272300-
/O.EXP.KDVN.SV.W.0071.000000T0000Z-090627T2245Z/
JACKSON IA-CLINTON IA-SCOTT IA-
550 PM CDT SAT JUN 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT...EASTERN CLINTON AND
SOUTHEASTERN JACKSON COUNTIES HAS EXPIRED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A SEVERE THUNDERSTORM 
WARNING REMAINS IN EFFECT FOR EASTERN SCOTT COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4199 9014 4180 9022 4173 9032 4159 9034
      4157 9042 4153 9045 4152 9058 4146 9066
      4145 9077 4159 9078 4160 9086 4208 9045
      4216 9025
TIME...MOT...LOC 2237Z 277DEG 28KT 4205 9023 4153 9064

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:30 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 27, 1:30 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 PM CDT SAT JUN 27 2009

.SYNOPSIS...
A COLD FRONT IS MAKING STEADY PROGRESS THROUGH IOWA AS OF NOON...AND
DEWPOINTS HAVE QUICKLY RECOVERED TO THE LOWER TO MID 70S OVER THE
SOUTHERN HALF OF IOWA.  THESE WILL LIKELY CONTINUE TO SPREAD NORTH
AND EAST AHEAD OF THE FRONT THE REMAINDER OF THE AFTERNOON.  THIS IS
KEY...AS IT WILL ESTABLISH 2000 TO 4000 CAPE OVER THE CWA BY LATE
AFTERNOON. TEMPERATURES ARE WELL ON THERE WAY TO REACHING THE UPPER
80S TO LOWER 90S.  BEHIND THE FRONT...SHARPLY DRIER AIR AND
MODERATELY COOLER AIR IS FOUND THROUGHOUT THE DAKOTAS.  THUS...AFTER
TONIGHTS STORMS...WE SHOULD BE IN FOR AN OUTSTANDING STRETCH OF
PLEASANT WEATHER...WITHOUT THE WIDESPREAD USE OF AIR CONDITIONERS.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY...
STRONG TO SEVERE THUNDERSTORMS WILL LIKELY BE ONGOING AT THE START
OF THE PERIOD...MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER.
PRIOR TO THAT...THE STORMS WILL HAVE SWEPT THROUGH EASTERN IOWA.
PARAMETERS CONTINUE TO SUGGEST BOWING LINE SEGMENTS AND A FEW
SUPERCELLS PRODUCING ORGANIZED STRONG WINDS...AND ISOLATED HAIL UP
TO 1 INCH IN DIAMETER.  THE TORNADO THREAT LOOKS LOW...AND WOULD BE
RESTRICTED TO A QUICK SPIN UP ON MESOSCALE BOUNDARIES AND STORM
INTERACTIONS.  WIND GUSTS OF 60 TO 70 MPH APPEAR QUITE LIKELY IN THE
EXPECTED BOWING SEGMENTS. TONIGHT WILL SEE THESE STORM QUICKLY MOVE
EAST...AND AN UPDATE TO COMPLETELY DRY OUT THE FORECAST IS LIKELY BY
MID EVENING. AFTER THIS...DRY AND MORE TEMPERATE AIR WILL SWEEP
IN...WITH EXCEPTIONALLY PLEASANT WEATHER IN STORE FOR AN EXTENDED
PERIOD OF TIME.
 ...ERVIN...

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...
A PLEASANT STRETCH OF WEATHER EXPECTED FOR THIS ENTIRE TIME FRAME.
CLOSED LOW SETS UP SHOP OVER THE GREAT LAKES REGION AND REMAINS
THERE FOR MUCH OF THIS UPCOMING WEEK. THIS PUTS THE DVN CWA IN THE
COOLER AND DRIER NORTHWEST FLOW WITH THE BULK OF THE CLOUDS AND
SHOWERY WEATHER WELL TO OUR NORTHEAST UNDER THE LOW. NOTICED THE GFS
HAS BACKED OFF ON RAMMING THE HEAT BACK INTO THE REGION BY THE END
OF NEXT WEEK. GFS NOW SIMILAR TO THE ECMWF KEEPING THE REGION IN THE
NORTHWEST FLOW. WILL HAVE A DRY FORECAST THIS ENTIRE PERIOD WITH
CLEAR NIGHTS AND MOSTLY SUNNY DAYS. MAY BE A LITTLE MORE INSTABILITY
CUMULUS CLOUDS DURING THE AFTERNOON IN OUR NORTHEAST CWA DURING THE
WEEK WHERE SOMEWHAT COLDER AIR ALOFT WILL EXIST. MAX AND MIN
TEMPERATURES EXPECTED TO BE NEAR TO BELOW NORMAL THIS PERIOD ALONG
WITH COMFORTABLE HUMIDITIES. FOR FARMERS THIS WILL BE EXCELLENT HAY
CUTTING WEATHER.

..HAASE..

&&
.AVIATION...
A COLD FRONT WILL BRING A SHORT 1 TO 2 HOUR PERIOD OF IFR TO LIFR
STRONG THUNDERSTORMS AND STRONG WINDS TO ALL SITES BETWEEN 20Z AND
01Z. IN ANY SITE...THESE CONDITIONS SHOULD LAST UNDER 1 HOUR.  AFTER
THE STORMS MOVE THROUGH...A QUICK RETURN TO PERSISTENT VFR WEATHER
IS EXPECTED.  THE STORMS ARE EXPECTED TO IMPACT CID AT 20-21Z...DBQ
AT 21-23Z...MLI AT 23-01Z...AND BRL AT 23-01Z.  AGAIN...WITHIN THESE
WINDOWS...THE STORM WILL LAST UNDER 1 HOUR...AND VFR WEATHER WILL BE
FOUND IN THE WAKE OF THEM.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

ERVIN/HAASE
Hazardous weather outlook, Jun 27, 4:55 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 AM CDT SAT JUN 27 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
455 AM CDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
ACROSS THE ENTIRE OUTLOOK AREA FOR MID AFTERNOON THROUGH EARLY
EVENING.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD
FRONT THAT WILL PUSH ACROSS THE AREA FROM MID AFTERNOON THROUGH
EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS
BEING THE PRIMARY THREAT. THERE IS ALSO A LOW POTENTIAL FOR
SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
ISOLATED TORNADOES.

HEAVY DOWNPOURS WILL BE POSSIBLE WITH THUNDERSTORMS. RELATIVELY
FAST MOVEMENT OF STORMS WILL LIMIT RAINFALL AMOUNTS TO LESS THAN 1
INCH IN MOST LOCATIONS AND THE THREAT OF FLASH FLOODING IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON THROUGH
EVENING.

SHEETS

In the hours before

Local storm report, Jun 27, 4:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT SAT JUN 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND GST     WASHINGTON              41.30N 91.69W
06/27/2009  M59 MPH          WASHINGTON         IA   AWOS

&&

LEGRO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 4:01 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones59 min
Jun 27, 4:39 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Louisa, Muscatine66 min
Jun 27, 4:55 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson44 min
Jun 27, 5:25 PM CDTSevere Thunderstorm WarningDVNScott65 min
Jun 27, 6:15 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee60 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.